MAUDE Adverse Event Report: SYNTHES GMBH 3.5MM CANNULATED DRILL BIT QC 160MM; DRILL, BIT

SYNTHES GMBH 3.5MM CANNULATED DRILL BIT QC 160MM; DRILL, BIT
Model Number 310.68
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is jnj representative.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on (b)(6) 2021 that the patient underwent for an unknown surgery.During the surgical procedure, the drill gradually lost its ability to drill.And it was observed that its tip was smooth without an edge.The surgery was completed without delay.The patient status was satisfactory.This complaint involves one (1) device.This report is for (1) unk - plates.This is report 1 of 1 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: investigation summary photo investigation: the device was not returned.A photo-investigation was performed on the images.An assessment of the drill bit cutting edge could not be performed with the images.No other issues were detected.No device identifiers were visible.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Conclusion: the complaint was not confirmed during investigation.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history lot: unknown lot, therefore, a dhr review could not be performed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM CANNULATED DRILL BIT QC 160MM
Common Device Name
DRILL, BIT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11382074
Report Number8030965-2021-01384
Device Sequence Number4759819
Product Code HTW
UDI-Device Identifier10886982186911
UDI-Public(01)10886982186911
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number310.68
Device Catalogue Number310.680
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/02/2021
Supplement Date Received by Manufacturer03/04/2021
Initial Report FDA Received Date02/25/2021
Supplement Report FDA Received Date03/05/2021
Patient Sequence Number1